[Skip to Content]
[Skip to Content Landing]
Letters
June 23, 1978

Danger of Megavitamin Therapy

Author Affiliations

The University of Texas Health Science Center Houston

JAMA. 1978;239(25):2658. doi:10.1001/jama.1978.03280520030010
Abstract

To the Editor.—  A 48-year-old black man has been observed in our hypertension clinic for three years. He has severe essential hypertension (blood pressures up to 260/150 mm Hg without treatment) that has been present for at least five years. Treatment has been difficult because of the patient's poor compliance with medication and the severity of his hypertension. In 1972 he suffered a stroke with right-sided hemiplegia; in 1976, an anterior myocardial infarction; and in 1977, a second stroke with right-sided signs. (Each of these catastrophic events occurred when he stopped his medication against medical advice.) His serum creatinine level is 1.3 mg/dl. He has made a satisfactory recovery each time.Following an intensive education program, his compliance and attendance at the clinic has been satisfactory for the past six months. His blood pressure was 160/100 mm Hg when taking 80 mg daily of furosemide (Lasix), 120 mg daily of

×